Jump to content
ACN Latitudes Forums

IVIG & Equilibrium Issues


Recommended Posts

Okay, DD14 been getting IVIG for almost 2 years. The last few months, she has been having issues with equilibrium afterwards, lasting about 10 days. Six months ago it would manifest as severe motion sickness only in the car. The last three months it has changed to being more of it appearing as though the floor is moving. It is worse in smaller rooms. Docs have been perplexed. Ears have been checked out by pediatrician. He is referring us to an ENT but mentioned us talking with IVIG doc about it and see if her body is being sensitive to the IVIG which would mean possible discontinuation, in his opinion. He is not a pandas doc but he is willing to read up on it all and remain open. He gave meclizine, told us to reduce benadryl, and get with IVIG doc.

 

She takes 15 mg prednisone day before, solumedrol with infusions day 1 & 2, 25 mg bendryl and motrin every 6 hours starting day of infusion and going for 3 days post. She has had bad headaches and vomiting in past on day 5/6 after infusion so that's the reason we carry the motrin and benadryl out so far. Has helped with those symptoms. We did not have equilibrium issues until a month after we changed to Gammunex C and started monthly ivig from every other month. With the change to Gammunex C she is getting more fluids - 500 ml saline pre and post, 1000 ml D5W with IVIG. Wondering if increased fluids could be a part of it. Although, last infusion we cut post saline down to 250ml to see if it would help. No change.

 

Any ideas? Ever experienced this?

 

THANKS!

Link to comment
Share on other sites

I don't have the experience with Ivig so not sure if it is related, but I wanted to throw my situation with those symptoms out there. I had equillibrium issues and felt like floor was lifting and it was low potassium. Had to supplement daily still can come up low sometimes, but after just a month felt better.

 

Good luck I hope it is something simple.

Link to comment
Share on other sites

I would see about changing back to the same brand she was on before Gammunex C.

 

Doc changed my dd's brand about a year and a half after starting and she did not tolerate the switch. No equillibrium issues but side effect sx's tripled. We switched back and sx decreased immediately.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...